How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask HorseSurg Your Own Question
Category: Dog Veterinary
Satisfied Customers: 1207
Type Your Dog Veterinary Question Here...
HorseSurg is online now
A new question is answered every 9 seconds

my dogs just ate my horses bran mash that had 2grams of bute.

This answer was rated:

my dogs just ate my horses' bran mash that had 2grams of bute. I am not sure how much my dog ingested.



You should induce your dog to vomit and that will reduce the amount of drug absorbed. If the dog did not get the full two grams, it should be alright. The side effects and toxicity of this medication in dogs possible include renal damage, liver damage, seizures, hyperventilation. The safe does in a standard 35 kg dog would be around 1 gram per day. Keep a close eye on the dog and if you think the dog may have gotten more than 1 gram, I recommend that you take the dog to your nearest veterinarian for assessment.

Customer: replied 7 years ago.
Thank you very much for your prompt and thorough answer. I realized after I sent the question that I failed to advise on the weight of the dog.

If 30mins has lapsed is it too late to induce vomitting?
30 minutes would be enough time for most of the ingesta to be absorbed but I would try and get whatever you can back out of the dog. You won't be getting very much of the bute back though (maybe 10-20% of what was eaten)
HorseSurg and other Dog Veterinary Specialists are ready to help you

Related Dog Veterinary Questions